Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having horrible sweats and headache. Got surgery for parotid gland. Any relation?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
help! my sweating is affecting my lifeOK. about two years ago I had a clog in the tube that runs from my parotid gland to my mouth. I had partial surgery to filet the tube open, and it has helped though I have to milk it daily. ever since this, I've been randomly breaking out in hot flashes and horrible sweats for no reason. at first I thought it was food, but it happens at the most random times. its severely effecting my social life as I'm too afraid to go out anymore as I just start sweating for no reason at the worst times... out to dinner, during movies, out just trying to socialize, etc. I read about hyperdrydosous? (sp?) but it doesn't seem to quite fit as I have several other symptoms. I noticed my heart starts beating really fast, I get clammy, sometimes woozy, and its always followed by a short bout of the runs, then a headache. I also usually have to sleep with my ceiling fan on high as well as have another fan on me at all times or I get quite hot and irritable. my roommates are always saying its comfortable or cold and I'm always hot.

I've discussed this with my doctor, she ran testosterone tests and told me I was slightly on the low side of average for my testosterone levels, but it was nothing to be concerned about. I am 40 year old male 5'10" 190lbs, smoker, Bipolar 2, HIV positive for seven years, but with cd4s of 1200+ viral load undetectable. any ideas? I'd really like to figure this out. the only other things I can add is that I really have a lot of trouble sleeping, but when I do fall asleep I can sleep for 20 hours straight.
my meds
that I take are for my HIV drugs and I've been on them for seven years so I ruled them out.
Posted Wed, 6 Mar 2013 in Headache and Migraines
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The symptoms that you have described can happen due to,
1.) Anxiety.
2.) Smoking.
3.) Alcoholism.
4.) Hyperthyroidism.

Kindly get an opinion from a physician so that he can evaluate you and find out the cause for adequate treatment. You can use an Anti perspirant like products containing 10% to 20% aluminum chloride hexahydrate by applying to the affected areas.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Having horrible sweats and headache. Got surgery for parotid gland. Any relation? 1 hour later
well. I don't drink, but I do smoke. Hyperthyroidism was on NY list of things to ask the doctor to check. as far as smoking, I quit for a year but still had the sweating issue. so I guess that leaves anxiety and hyperthyroidism. thank you for your quick reply. I will ask the doctor to do a thyroid check.
Answered by Dr. Praveen Tayal 14 hours later
Thank you.
I am glad I could help.
Please do keep me informed regarding the progress.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor